MAUDE Adverse Event Report: ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Catalog Number OM-6500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a procedure, the suture of two (2) opus speedscrew implants broke.The procedure was resumed, with an equivalent sn back-up.It is unknown if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference case- (b)(4).H2: additional information: b5 and h6: health effect - impact code.
 
Event or Problem Description
It was reported that, during a procedure, the suture of two (2) opus speedscrew implants broke there was a locking defect of one of the two wires in the anchors.The procedure was resumed, with an equivalent sn back-up.No additional hole was drilled.It is unknown if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.An image evaluation was performed and found the medical device inside a transparent plastic tray with a blue suture strand is also visible, coiled within the packaging.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified, and a certificate of analysis is required with each shipment.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual evaluation showed two devices were returned together in a single bio bag (b)(4).The snares of each device have been run.One device has a mini-tape round-flat-round suture threaded through the anchor eyelet and cut off below the anchor proximal end.The other device has a blue ultratape threaded through the anchor eyelet and cut off below the anchor proximal end.Per the ifu, "use only magnumwire suture usp #2 (metric size 5 except for diameter).Use of other sutures will compromise suture locking integrity." the anchors, which are still on the insertion devices, have no visible defect.Bio debris is present.Based on the condition of the product material found during visual inspection, no fracture of the implant could be confirmed.Additional material testing is not required.An image evaluation was performed and found the medical device inside a transparent plastic tray with a blue suture strand is also visible, coiled within the packaging.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified, and a certificate of analysis is required with each shipment.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23677085
Report Number3006524618-2025-00679
Device Sequence Number13362438
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public817470005196
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-6500
Device Lot Number2179414
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/02/2025
12/24/2025
03/02/2026
Initial Report FDA Received Date11/30/2025
Supplement Report FDA Received Date12/08/2025
01/06/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown